Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone query
Sep 24, 2006

hello DR. i'm 36 HIV+ 4 years, hypogonadism. I've been on replacement for about 2 years. I started Atripla 2 months ago, undectable t-cells of 564. My question is can my testosterone be produced by my body with my health improving? how will i know if i'm getting too much? are there symptoms i should look out for? I use 10 grams (2 packs)of Androgel daily. Thank you for your time. tim-in san diego.

Response from Dr. Henry

Generally when a patient has been on replacement testosterone their natural production (which was usually low to begin with) is suppressed so when the supplemental testosterone is stopped usually testosterone production remains at the previous low level. though it is possible that improved health on antiretroviral therapy may result in higher testosterone levels that is not routinely observed. More information/data/studies on scenarios like yours needs to be published. One problem with testosterone replacement is that once started it is difficult to know if and when it can be stopped (that is true for a wide variety of patients). KH



Previous
Muscle Fasciculation/Twitching
Next
Diahrrea...for a year,or for life?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement